Alert archive / California / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 15, NWS Las Vegas, NV

July 22, 1997San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 22, 1997, 8:26 PM PDT for San Bernardino County, California. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 1997, 8:26 PM PDT (03:26 UTC)
Expired
Jul 22, 1997, 9:15 PM PDT
In force
49 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLAS 230327 RRA
SVRLAS
CAC071-230415-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
826 PM PDT TUE JUL 22 1997
 
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  915 PM PDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN SOUTHEAST CALIFORNIA
 
   ...SOUTHEASTERN SAN BERNARDINO COUNTY
 
AT 825 PM...DOPPLER WEATHER RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS IN SOUTHEAST SAN BERNARDINO COUNTY APPROACHING STATE ROUTE
62 NEAR RICE. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH AND WILL
REACH THE VIDAL JUNCTION AREA AROUND 9 PM PDT.
 
THIS IS A DANGEROUS STORM.  IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...HEAVY RAIN..AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:55 PM PDT, 6 hours 31 minutes earlier.

Area forecast discussion, Jul 22, 1:55 PM PDT, 6 hours 31 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
155 PM PDT TUE JUL 22 1997

STLT LOOP SHOWING AREAS OF CLEARING OVER MOST OF OUR FFA AREA.  WITH
CLEARING THUNDERSTORMS HAVE DEVELOPED OVER FAVORED AREAS.  STILL LOOKS
LIKE A CHANCE OF THESE THUNDERSTORMS PRODUCING FLASH FLOODS SO WILL
KEEP FFA GOING UNTIL 9 PM. ALL MODELS SHOW DRYING TREND OVER OUR CWFA
WITH MOST OF THE LOW LEVEL MOISTURE BEING PUSHED INTO OUR NORTHERN
ZONES WEDNESDAY AND THU. SO WILL KEEP ISOLATED OVER MTNS FOR THURSDAY
IN ZONES 13-15 AND CA ZONES 26-27 WITH SCATTERED STORMS OVER ALL CWFA
WEDNESDAY. TEMPS WILL WARM OVER THE NEXT FEW DAYS SO MOS LOOKS GOOD.
EXTENDED CONTINUES DRY TREND WITH TEMPS JUST BELOW NORMALS.
LAS 5310. DALEY

SRN NV...FLASH FLOOD WATCH TIL 9 PM 16>22.
ERN CA...FLASH FLOOD WATCH TIL 9 PM 27>29.
NW AZ ...FLASH FLOOD WATCH TIL 9 PM 1>3.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 2:55 PM PDTFlash Flood WarningVEFSan Bernardino65 min
Jul 23, 2:55 PM PDTSevere Thunderstorm WarningVEFSan Bernardino65 min
Jul 23, 3:51 PM PDTSevere Thunderstorm WarningVEFSan Bernardino49 min

Nearby

Severe Thunderstorm Warnings in California, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.